Alert archive / Florida / Tornado Warnings in 2013
Tornado Warning 8, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jun 6, 2013, 5:32 AM EDT for Polk County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2013, 5:32 AM EDT (09:32 UTC)
- Expired
- Jun 6, 2013, 6:00 AM EDT
- In force
- 28 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Polk County, FL
The radar
The Melbourne radar (KMLB), 71 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:42 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
685
WFUS52 KTBW 060932
TORTBW
FLC105-061000-
/O.NEW.KTBW.TO.W.0008.130606T0932Z-130606T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
532 AM EDT THU JUN 6 2013
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN POLK COUNTY IN FLORIDA.
* UNTIL 600 AM EDT
* AT 529 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 5 MILES SOUTH OF INDIAN LAKE ESTATES...OR 12 MILES SOUTH OF
LAKE KISSIMMEE...MOVING NORTH AT 25 MPH.
* THE TORNADO WILL BE NEAR...
INDIAN LAKE ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE. IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE PLEASE CALL
813-645-2323.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN FLORIDA.
&&
LAT...LON 2768 8127 2770 8139 2798 8137 2798 8136
2792 8130 2787 8130 2785 8123 2782 8120
TIME...MOT...LOC 0932Z 193DEG 23KT 2775 8132
$$
14-MROCZKA1 follow-up statement
647
WWUS52 KTBW 060950
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
550 AM EDT THU JUN 6 2013
FLC105-061000-
/O.EXP.KTBW.TO.W.0008.000000T0000Z-130606T1000Z/
POLK FL-
550 AM EDT THU JUN 6 2013
...THE TORNADO WARNING FOR EASTERN POLK COUNTY WILL EXPIRE AT 600 AM
EDT...
THE STORM THAT PRODUCED THE TORNADO HAS NOW WEAKENED AND IS NO LONGER
CAPABLE OF PRODUCING SEVERE WEATHER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN FLORIDA.
LAT...LON 2768 8127 2770 8139 2798 8137 2798 8136
2792 8130 2787 8130 2785 8123 2782 8120
TIME...MOT...LOC 0950Z 193DEG 23KT 2786 8129
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 6, 3:58 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 6, 3:58 AM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
358 AM EDT THU JUN 6 2013
.SHORT TERM (TODAY - SATURDAY)...TROPICAL STORM ANDREA CONTINUES
TO MOVE NORTH AND NORTHEAST THROUGH THE EASTERN GULF. RAIN BANDS
WILL CONTINUE TO ROTATE NORTHWARD AROUND THE CIRCULATION BRINGING
PERIODS OF HEAVY RAIN AND SOME LIGHTNING. SOME OF THESE CELLS HAVE
BEEN TORNADIC WITH ONE CONFIRMED TORNADO IN MANATEE COUNTY.
ADDITIONAL TORNADIC CELLS SEEM LIKELY AND A TORNADO WATCH HAS BEEN
ISSUED FOR MOST OF THE AREA.
WITH THE FASTER FORWARD MOVEMENT OF ANDREA...WE SHOULD SEE
IMPROVEMENT LATE IN THE AFTERNOON OR EARLY EVENING...ALTHOUGH SOME
RAIN BANDS WILL CONTINUE EVEN OVERNIGHT. THE STRONGEST WINDS WITH
ANDREA SHOULD BE FROM THE TAMPA BAY AREA NORTHWARD.
.LONG TERM (SATURDAY NIGHT - WEDNESDAY)...DID NOT SPEND MUCH TIME
ON THE EXTENDED FORECAST DUE TO THE ONGOING IMPACTS FROM TROPICAL
STORM ANDREA. WE WILL BE BACK IN A NORMAL SUMMER-TIME PATTERN AS
RIDGING BUILDS BACK IN FROM THE EAST ON SUNDAY. AN UPPER-LEVEL
TROUGH WILL BE MOVING BY TO THE NORTH ON TUESDAY WITH A WEAK
SURFACE FRONTAL BOUNDARY WASHING OUT AS IT MOVES INTO FLORIDA.
THIS COULD ENHANCE RAIN CHANCES FOR THE MIDDLE OF THE WEEK.
&&
.AVIATION...
A LARGE AREA OF RAIN WILL CONTINUE TO SPREAD NORTH OVER THE TAF
SITES. FOR NOW WILL KEEP PREVAILING -RA FOR ALL SITES AND TEMPO FOR
STRONGER RAIN AND POSSIBLE THUNDERSTORMS AS NEEDED WITH LOWERING
CEILINGS AND VISIBILITIES AS WELL. WINDS WILL CONTINUE TO GUST TO
AROUND 30 KNOTS OR SO THROUGH TODAY AS THEY TURN FROM SOUTHEAST TO
SOUTHERLY.
&&
.MARINE...TROPICAL STORM WARNINGS CONTINUE. TROPICAL STORM ANDREA
IS MOVING NORTH AND NORTHEAST THROUGH THE EASTERN GULF WATERS AND
WILL MAKE LANDFALL IN NORTH FLORIDA LATER TODAY OR THIS EVENING.
TROPICAL STORM CONDITIONS SHOULD GRADUALLY WIND DOWN TONIGHT WITH
IMPROVING CONDITIONS FRIDAY THROUGH THE WEEKEND.
&&
.FIRE WEATHER...NO HUMIDITY CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 83 76 90 75 / 100 60 40 30
FMY 83 75 89 75 / 100 70 60 40
GIF 83 74 91 74 / 100 60 40 30
SRQ 83 75 88 75 / 100 60 40 30
BKV 83 72 91 72 / 100 60 30 20
SPG 83 76 89 79 / 100 60 40 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THIS EVENING FOR CHARLOTTE-CITRUS-
DESOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
TROPICAL STORM WARNING FOR CHARLOTTE-CITRUS-DESOTO-
HERNANDO-HILLSBOROUGH-LEVY-MANATEE-PASCO-PINELLAS-
SARASOTA.
LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT FOR HARDEE-HIGHLANDS-LEE-POLK-SUMTER.
GULF WATERS...TROPICAL STORM WARNING FOR BONITA BEACH TO ENGLEWOOD OUT
20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/LONG TERM/MARINE/FIRE WEATHER...JILLSON
AVIATION...CARLISLEHazardous weather outlook, Jun 6, 5:24 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 524 AM EDT THU JUN 6 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-062130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 524 AM EDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...TROPICAL STORM ANDREA... ANDREA WILL MOVE NORTH AND NORTHEAST THROUGH THE EASTERN GULF... APPROACHING NORTH FLORIDA THIS EVENING THEN CONTINUING NORTHEAST TOWARD THE MID ATLANTIC COAST ON FRIDAY. ...TORNADO AND WATERSPOUT IMPACT... RAIN BANDS ASSOCIATED WITH ANDREA WILL PRODUCE WATERSPOUTS AND ISOLATED TORNADOES TODAY. ...FLOOD IMPACT... HEAVY RAINS MAY CAUSE MINOR URBAN FLOODING IN POOR DRAINAGE AREAS TODAY. SOME RIVER FLOODING MAY OCCUR IF PROLONGED HEAVY RAIN OCCURS. ...COASTAL FLOOD IMPACT... MINOR TO MODERATE COASTAL FLOODING IS POSSIBLE DURING HIGH TIDES AS TROPICAL STORM ANDREA APPROACHES THE COAST. SEE LATEST LOCAL STATEMENTS FOR SPECIFIC DETAILS. ...RIP CURRENT IMPACT... EXTREMELY HAZARDOUS RIP CURRENTS WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... WE WILL SEE MORE TYPICAL SHOWERS AND STORMS AFTER TROPICAL STORM ANDREA PULLS AWAY. NO SEVERE STORMS ARE EXPECTED. ...RIP CURRENT IMPACT... DANGEROUS RIP CURRENTS WILL CONTINUE ON FRIDAY...THEN BEGIN TO DIMINISH OVER THE WEEKEND. ...WIND AND SEA IMPACT... SOME RESIDUAL SWELL COULD CREATE HAZARDOUS BOATING CONDITIONS INTO FRIDAY...BUT WINDS AND SEAS WILL IMPROVE FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE NEEDED. JILLSON
In the hours before
Local storm report, Jun 6, 3:13 AM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
313 AM EDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 AM TORNADO MYAKKA CITY 27.35N 82.16W
06/06/2013 MANATEE FL LAW ENFORCEMENT
DAMAGE TO A HOUSE. POOL CAGE TORN DOWN
&&
MCKAUGHANLocal storm report, Jun 6, 3:15 AM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
315 AM EDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 AM TORNADO MYAKKA CITY 27.35N 82.16W
06/06/2013 MANATEE FL LAW ENFORCEMENT
BUILDING IN ROADWAY...POSSIBLY A SHED. POWERLINES DOWN
NEAR SINGLETARY RD AND STATE RD 70.
&&
MCKAUGHANLocal storm report, Jun 6, 4:20 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
420 AM EDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TSTM WND DMG SUN CITY CENTER 27.72N 82.35W
06/06/2013 HILLSBOROUGH FL 911 CALL CENTER
SMALL TREE LIMBS DOWN AND LAWN FURNITURE BLOWN AROUND.
TIME ESTIMATED BY RADAR.
&&
MCKAUGHANLocal storm report, Jun 6, 4:34 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
434 AM EDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM TORNADO 1 NNW SUN CITY CENTER 27.73N 82.36W
06/06/2013 HILLSBOROUGH FL 911 CALL CENTER
PORCH BLOWN DOWN AND LANDED ON NEIHGBORS HOUSE AND
ADJACENT ROAD.
&&
MCKAUGHANLocal storm report, Jun 6, 4:38 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
438 AM EDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM TORNADO 1 NNW SUN CITY CENTER 27.73N 82.36W
06/06/2013 HILLSBOROUGH FL 911 CALL CENTER
PORCH BLOWN DOWN AND LANDED ON NEIGHBORS HOUSE AND
ADJACENT ROAD.
&&
MCKAUGHANLocal storm report, Jun 6, 4:47 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
447 AM EDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TORNADO S SUN CITY CENTER 27.72N 82.35W
06/06/2013 HILLSBOROUGH FL 911 CALL CENTER
POWER LINES DOWN ALONG SUN CITY BLVD. TIME ESTIMATED BY
RADAR.
&&
MCKAUGHANThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:25 PM EDT | Special Marine Warning | TBW | 50 min | |
| Jun 5, 8:30 PM EDT | Special Marine Warning | TBW | 45 min | |
| Jun 5, 9:31 PM EDT | Special Marine Warning | TBW | 44 min | |
| Jun 5, 9:43 PM EDT | Special Marine Warning | TBW | 47 min | |
| Jun 5, 10:16 PM EDT | Special Marine Warning | TBW | 44 min | |
| Jun 6, 1:01 AM EDT | Special Marine Warning | TBW | 44 min | |
| Jun 6, 2:49 AM EDT | Tornado Warning | TBW | Manatee | 26 min |
| Jun 6, 3:13 AM EDT | Tornado Warning | TBW | Hillsborough, Manatee | 32 min |
| Jun 6, 3:44 AM EDT | Tornado Warning | TBW | Hillsborough | 31 min |
| Jun 6, 3:59 AM EDT | Tornado Warning | TBW | Charlotte, DeSoto | 31 min |
| Jun 6, 4:06 AM EDT | Special Marine Warning | TBW | 24 min | |
| Jun 6, 4:11 AM EDT | Tornado Warning | TBW | Hillsborough | 34 min |
| Jun 6, 4:26 AM EDT | Special Marine Warning | TBW | 64 min | |
| Jun 6, 5:26 AM EDT | Tornado Warning | TBW | Highlands | 34 min |
| Jun 6, 7:51 AM EDT | Tornado Warning | TBW | Pasco, Pinellas | 24 min |
| Jun 6, 7:52 AM EDT | Special Marine Warning | TBW | 53 min | |
| Jun 6, 8:36 AM EDT | Special Marine Warning | TBW | 84 min | |
| Jun 6, 8:51 AM EDT | Special Marine Warning | TBW | 84 min | |
| Jun 6, 9:52 AM EDT | Special Weather Statement | TBW | Hillsborough, Pinellas | 38 min |
| Jun 6, 9:57 AM EDT | Special Marine Warning | TBW | 63 min | |
| Jun 6, 9:58 AM EDT | Tornado Warning | TBW | Pinellas | 32 min |
| Jun 6, 10:17 AM EDT | Special Marine Warning | TBW | 58 min | |
| Jun 6, 10:25 AM EDT | Areal Flood Advisory | TBW | Pinellas | 4 hr |
| Jun 6, 10:30 AM EDT | Special Weather Statement | TBW | Sumter | 45 min |
| Jun 6, 10:55 AM EDT | Special Marine Warning | TBW | 2 hr | |
| Jun 6, 11:11 AM EDT | Tornado Warning | TBW | Charlotte, Lee, Sarasota | 49 min |
| Jun 6, 11:34 AM EDT | Tornado Warning | TBW | Manatee, Sarasota | 26 min |
| Jun 6, 11:38 AM EDT | Tornado Warning | TBW | Manatee, Sarasota | 37 min |
| Jun 6, 11:56 AM EDT | Tornado Warning | TBW | Hillsborough, Pinellas | 34 min |
| Jun 6, 11:57 AM EDT | Tornado Warning | TBW | Pasco | 33 min |
| Jun 6, 12:17 PM EDT | Tornado Warning | TBW | DeSoto, Hardee | 28 min |
| Jun 6, 12:18 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Highlands | 27 min |
| Jun 6, 12:26 PM EDT | Special Weather Statement | TBW | Pasco | 49 min |
| Jun 6, 12:33 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto | 27 min |
| Jun 6, 12:40 PM EDT | Tornado Warning | TBW | DeSoto, Hardee, Manatee, Sarasota | 35 min |
| Jun 6, 12:42 PM EDT | Tornado Warning | TBW | Hillsborough, Manatee, Sarasota | 48 min |
| Jun 6, 12:48 PM EDT | Tornado Warning | TBW | DeSoto, Hardee, Highlands | 27 min |
| Jun 6, 1:06 PM EDT | Areal Flood Advisory | TBW | Manatee, Sarasota | 4 hr |
| Jun 6, 1:12 PM EDT | Areal Flood Advisory | TBW | Polk | 4 hr |
| Jun 6, 1:14 PM EDT | Tornado Warning | TBW | Highlands, Polk | 31 min |
| Jun 6, 1:17 PM EDT | Special Marine Warning | TBW | 58 min | |
| Jun 6, 1:38 PM EDT | Tornado Warning | TBW | Charlotte, Lee | 22 min |
| Jun 6, 1:57 PM EDT | Tornado Warning | TBW | Charlotte, Lee | 18 min |
Nearby
Tornado Warnings in Florida, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.